MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx uncovered stent was to be used during a procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was released inside the patient.During catheter removal, the delivery system got stuck in the distal part of the stent, and the stent was pulled out together with the delivery system.Reportedly, the stent was noted to be bent.There were no patient complications reported as a result of this event.The patient's condition was reported to be fine.
 
Additional Manufacturer Narrative
Problem code 1528 captures the reportable event of delivery system difficult to remove.Problem code 2976 captures the reportable event of stent damaged (bent).A deployed wallflex biliary rx uncovered stent and delivery system were returned for analysis.Visual examination of the returned device found the clear outer sheath at the distal end and at the yellow jacket were kinked.The inner shaft was completely detached from the device.The stent was kinked and a coffee-colored foreign object was found around the stent that appears to be old and worn down.No other issues with the device were noted.The complainant confirmed the correct device was returned for analysis.The complainant did not know what the foreign object might be, but it was reported that the patient does not have any history of other previous devices.It is unclear if the coffee-colored object found around the stent was in the body or in the scope.The kink in the stent may have been due to excessive force that was applied during removal of the stent.The damages identified on the returned delivery system were consistent with the application of excessive force when resistance was encountered during delivery system withdrawal.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2019 that a wallflex biliary rx uncovered stent was to be used during a procedure performed on (b)(6), 2019.According to the complainant, during the procedure, the stent was released inside the patient.During catheter removal, the delivery system got stuck in the distal part of the stent, and the stent was pulled out together with the delivery system.Reportedly, the stent was noted to be bent.There were no patient complications reported as a result of this event.The patient's condition was reported to be fine.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8371474
Report Number3005099803-2019-00864
Device Sequence Number13852665
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0022527556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1